Hail, Campbell
- When
- June 18, 11:05 PM MST
- Where
- Campbell County, 17.28 mi N of Recluse
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.990, -105.700
A line of severe thunderstorms tracked east-southeast across far northeast Wyoming before weakening as they moved into South Dakota. The storms produced hail to quarter size and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A line of severe thunderstorms tracked east-southeast across far northeast Wyoming before weakening as they moved into South Dakota. The storms produced hail to quarter size and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 18, 7:34 PM MST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 834 PM MDT THU JUN 18 2015 .UPDATE... ISSUED AT 817 PM MDT THU JUN 18 2015 SHORTWAVE CROSSING UPPER RIDGE OVER THE NORTHERN PLAINS THIS EVENING...WITH THUNDERSTORMS DEVELOPING OVER SOUTHERN MT. STORMS MAY TRACK ACROSS NORTHWESTERN SD AFTER MIDNIGHT...ALTHOUGH CAP IS STRENGTHENING AS 00Z SOUNDINGS SHOW VERY STRONG WARM AIR ADVECTION FROM 800-600MB. SOUTHEAST FLOW AHEAD OF SURFACE LOW OVER CENTRAL WY IS ADVECTING HIGHER DEWPOINTS INTO WESTERN SD...SO SOME LOW CLOUDS AND FOG MAY DEVELOP TOWARD MORNING...ESPECIALLY ALONG THE EASTERN SLOPES OF THE BLACK HILLS. && .SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT ISSUED AT 223 PM MDT THU JUN 18 2015 A GENERALLY QUIET DAY IS EXPECTED TOMORROW DURING THE DAY. THERMAL RIDGE ACROSS THE AREA WILL BRING TEMPS WELL INTO THE 80S INTO THE LOWER 90S ACROSS THE PLAINS. ATMOSPHERE WILL BECOME VERY UNSTABLE WITH MLCAPE REACHING 2000-4000 J/KG BY THE AFTN. HOWEVER CONVECTION WILL BE ISOLATED AS WEAK RIDGING ALOFT DEVELOPS. BIGGER CONCERN IS FRI NIGHT AS UPPER FLOW BECOMES MORE SWRLY WITH EMBEDDED WAVES CROSSING WY INTO THE CWA. CONVECTION WILL DEVELOP ACROSS SRN MT IN THE AFTN...THEN MOVE EWD INTO THE CWA...WITH A STRENGTHENING LLJ. THIS COULD TURN INTO A SIGNIFICANT EVENT IF A DERECHO DEVELOPS...WITH DAMAGING WINDS AS THE PRIMARY...BUT NOT ONLY...THREAT. THE STORMS ARE PROGGED TO CROSS FAR NE WY IN THE EVNG...THEN NW SD TO THE BLKHLS AREA...E/SE TO CNTRL SD. .LONG TERM...SATURDAY THROUGH THURSDAY ISSUED AT 223 PM MDT THU JUN 18 2015 DOMINATE PROGRESSIVE WESTERLY FLOW WILL PREVAIL IN THE PERIOD WITH NEAR DAILY CHANCES FOR SHRA/TS AS SEVERAL SMALL SCALE WAVES TRAVERSE THE AREA. AMPLE LL MOISTURE WILL SUPPORT CHANCE TO HIGH CHANCE POPS NEARLY EVER DAY. THE ONLY EXCEPTION MAY BE TOWARD THE MIDDLE OF NEXT WEEK WHEN A MORE PRONOUNCED SHORTWAVE RIDGE IS PROGGED IN THE ECMWF AND GFS. AMPLE LL MOISTURE WITH NO STRONG CP INTRUSIONS WILL CONTINUE MOISTURE RECYCLING...SUPPORTING DECENT INSTABILITY WITH ANY IMPULSE. TEMPS WILL REMAIN AROUND SEASONAL NORMS...POTENTIALLY RUNNING ON THE COOL SIDE OF NORMAL GIVEN ONGOING MOIST CONDITIONS. ATTM...NO STRONG SIGNALS OF ANY PATTERN CHANGES IN THE PERIOD AS STRONG UPPER LEVEL TOUGHING REMAINS OVER THE NORTHERN PAC. THE ECMWF/GFS BOTH BEGIN TO HINT AT A POTENTIAL PATTERN CHANGE TOWARD NEXT WEEKEND...BUILDING A SIG RIDGE OVER WESTERN NOAM. HOWEVER...TOO MANY UNKNOWNS REMAIN WRT THE FLOW ESP IMPACTS FROM THE ONGOING EL NINO AS TO WHETHER OR NOT LARGE SCALE RIDGING WILL DEVELOP TO THE EXTENT THAT DETERMINISTIC RUNS PROGG. && .AVIATION...FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING ISSUED AT 530 PM MDT THU JUN 18 2015 CU OVR WRN SD PLAINS WL DISSIPATE THIS EVEN AS TEMPS START TO COOL. MID LVL CLDS WL CROSS THE AREA TONITE AHD OF A STORM SYSTEM MOVG ACRS MT-ND. TSTMS THAT DVLP OVR SERN MT WL CROSS NWRN SD OVERNITE...W/ MVFR/IFR CONDS EXPECTED IN VCNTY OF HEAVIER STORMS. SELY FLOW WL BRING MOR MSTR INTO THE AREA...W/ IFR STRATUS...ESP ALG ERN SLOPES OF BLK HLS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && UPDATE...55 SHORT TERM...13 LONG TERM...JC AVIATION...55
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 411 AM MDT THU JUN 18 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-191300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 411 AM MDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA AS THE NEXT DISTURBANCE CROSSES THE AREA. LARGE HAIL...STRONG WIND GUSTS...AND HEAVY RAIN WILL BE THE MAIN THREATS FROM SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY AND FRIDAY NIGHT...THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS OVER MOST OF NORTHWESTERN SOUTH DAKOTA AND PARTS OF NORTHEASTERN WYOMING WITH A SLIGHT RISK OF SEVERE STORMS OVER THE REST OF THE AREA. THESE STORMS ARE EXPECTED TO CONTAIN DAMAGING WINDS AS WELL AS LARGE HAIL AND HEAVY RAIN. DAILY CHANCES FOR THUNDERSTORMS CAN BE EXPECTED INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Billings radar (KBLX), 246 km away, was scanning. The volume nearest the first event began at 06:03 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
A small tree was blown down by the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576469, 576470, 576471.